Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 311, NWS Shreveport, LA

August 3, 2011Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 3, 2011, 5:28 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2011, 5:28 PM CDT (22:28 UTC)
Expired
Aug 3, 2011, 6:30 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3224 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:57 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 3, 2:57 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT WED AUG 3 2011

.DISCUSSION...
TIGHT RACE BETWEEN TUE AND TODAY FOR THE PEAK OF THIS HEAT WAVE.
GUIDANCE /WHICH IS RUNNING CLOSER TO REALITY/ TRENDING JUST A BIT
COOLER FOR THU. NOT SEEING MUCH DIFFERENCE IN THE 700/500 MB RIDGE
FROM TODAY VS THU...BUT INCREASED MOISTURE COULD BE THE CULPRIT.
DESPITE THE DEGREE OR TWO COOL-DOWN...EXCESSIVE HEAT WARNING
CRITERIA SHOULD BE EASILY MET THU AND POSSIBLY EVEN FRI.

MODELS REMAIN RATHER CONSISTENT AND BEGIN TO WEAKEN THE ERN SIDE
OF THE RIDGE THIS WEEKEND. THIS SHOULD HELP TO CONTINUE THE
RELATIVE COOLING TREND...AND MAKE COVERAGE OF AFTN/EVE CONVECTION
A LITTLE BETTER.

BY EARLY NEXT WEEK...THE RIDGE IS FCST TO MAKE A SIGNIFICANT MOVE
WWD TOWARD AZ/NM...AS A TROF DEVELOPS OVER THE NERN U.S. THAT WILL
PLACE THE REGION UNDER WEAK NW FLOW. APPEARS REASONABLE THAT MAX
TEMPS COULD BE BACK BELOW 100 DEGREES BY MID WEEK...WITH THE
POTENTIAL FOR SOME BETTER RAIN CHANCES. /12/

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE UPCOMING 18Z TAF PERIOD. A
SCT CU FIELD HAS DEVELOPED ACROSS MUCH OF THE REGION IN RESPONSE TO
EXTREME HEATING. ISOLATED CONVECTION WILL BE POSSIBLE THROUGH EARLY
EVENING...MAINLY CONFINED TO THE NRN SECTIONS OF SW AR...AS WELL AS
CNTRL AND SE AR...ALONG THE E/SE SIDE OF THE UPPER LEVEL RIDGE
CENTER. SOME SCT AC MAY PERSIST THIS EVENING/OVERNIGHT OVER EXTREME
NE TX/SE OK/SW AR...BEFORE AGAIN THINNING OUT BY LATE MORNING
THURSDAY. VRB WINDS 5-10KTS THIS AFTERNOON WILL BECOME S AND
DIMINISH TO 5KTS OR LESS AFTER 00Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81 108  81 106  81 /  20  10  10  20  10
MLU  81 106  80 104  81 /  20  10  10  20  10
DEQ  81 109  78 108  79 /  20  20  10  20  10
TXK  81 109  80 107  80 /  10  20  10  20  10
ELD  80 106  78 104  79 /  10  20  10  20  10
TYR  84 108  82 107  82 /  20  10  10  10  10
GGG  83 108  82 107  81 /  20  10  10  10  10
LFK  80 106  80 105  78 /  20  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

12/15
Hazardous weather outlook, Aug 3, 11:18 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CDT WED AUG 3 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1118 AM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES
WILL RANGE FROM 104 TO 112 DEGREES...WITH HEAT INDEX VALUES
REACHING INTO THE 110 TO 120 DEGREE RANGE. PRECAUTIONS TO PROTECT
AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT
OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING.

A FEW ISOLATED THUNDERSTORMS MAY BE POSSIBLE...MAINLY OVER THE
EASTERN HALF OF THE REGION. GUSTY WINDS AND FREQUENT LIGHTNING
WILL ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER
RIDGE REMAINS PARKED DIRECTLY OVER THE FOUR STATE REGION. AS A
RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR WELL ABOVE 100
DEGREES ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE
HEAT WILL BE NEEDED THROUGH AT LEAST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

12

In the hours before

Local storm report, Aug 3, 4:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             13 NNW DIERKS           34.30N 94.07W
08/03/2011  E0.75 INCH       HOWARD             AR   LAW ENFORCEMENT

            HAIL WITHIN THE CITY OF ATHENS.

&&

MMAYEAUX

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:31 PM CDTSevere Thunderstorm WarningSHVHoward59 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.